Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 18, 2021, 2:13 PM CDT for Barton County, Kansas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 2:13 PM CDT (19:13 UTC)
- Expired
- Jul 18, 2021, 2:30 PM CDT
- In force
- 17 min
- Issued by
- NWS Wichita, KS
County Barton County, KS
The radar
The Dodge City radar (KDDC), 105 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
278 WWUS83 KICT 181913 SPSICT Special Weather Statement National Weather Service Wichita KS 213 PM CDT Sun Jul 18 2021 KSZ047-181930- Barton KS- 213 PM CDT Sun Jul 18 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southwestern Barton County in central Kansas... * Until 230 PM CDT. * At 211 PM CDT...National Weather Service Doppler radar was tracking a strong thunderstorm with locally heavy rainfall west of Pawnee Rock, or 7 miles northeast of Larned...moving south at 30 mph. hail up to the size of peas..and wind gusts up to 40 mph will be possible with this storm. * Locations impacted include... Pawnee Rock. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3840 9903 3826 9893 3826 9903 TIME...MOT...LOC 1912Z 339DEG 27KT 3828 9902 $$ HAYES
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 18, 12:32 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 18, 12:32 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1232 PM CDT Sun Jul 18 2021 .SHORT TERM...(Today through Tuesday night) Issued at 321 AM CDT Sun Jul 18 2021 Another low confidence thunderstorm forecast today through Monday. Overall, precipitable water values and instability is a bit less compared to the past few days, so am leaning toward lower PoPs rather than higher. Thinking the best chance for hit-or-miss thunderstorm chances today will be confined to mainly southern portions of south-central and southeast Kansas, and also areas of I-135, in the vicinity of a subtle 925-850mb convergence zone, amidst increasing large scale ascent from shortwave energy approaching from the north. This scenario is supported by convection-allowing model consensus. These storm chances should continue to shift further west/southwest tonight and Monday, as a drier/more stable airmass associated with Canadian high pressure approaches from the northeast, with the best chances late tonight-Monday west of I-135, along eastern fringe of subtle 850-700mb warm advection and moisture transport. Additionally, somewhat cooler temperatures aloft in vicinity of the upper shortwave may support a few isolated showers/storms over southeast Kansas Monday afternoon-evening. While widespread severe weather is not expected through Monday, strengthening deep layer shear amidst seasonable instability could support a few rogue strong to severe storms, capable of large hail and damaging winds. Pockets of heavy rainfall and associated localized flooding will be a hazard as well with any activity that develops. .LONG TERM...(Wednesday through Saturday) Issued at 321 AM CDT Sun Jul 18 2021 Anomalous surface high pressure settling south across Mid-America will support continued below normal temperatures through Wednesday across the region. Forecast high temperatures will be in the 80s to low 90s, with forecast lows in the 60s. Dewpoints Monday-Wednesday will drop into the upper 50s and 60s, taking a big edge of the humidity factor. However, by mid-late week, temperatures should begin to edge back closer to above normal values, as western CONUS upper ridging nudges east. The influence of the expansive upper ridge should support a prolonged period of mostly dry weather, although the latest ECMWF does attempt to break the ridge down over the weekend, supporting a chance for storms approaching from the north across eastern Kansas. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1227 PM CDT Sun Jul 18 2021 MCS dropping south at time of issuance. TRW remains just to the west of the CWA in a more conducive atmosphere. It is possible a few claps of thunder will occur at KRSL and KGBD, but the predominant precip will be RW. PWAT's also lie just the west and expect the system to keep diving south with TRW west and RW over the northern TAF sites. This will include KRSL, KGBD, and to a lesser extent KSLN and KHUT. It is quite possible the RW will disspipate prior to entering SC KS. Once this system moves through, clearing skies and an end to the low clouds should prevail. That should leave all TAF sites in VFR conditions for the remained of this package. Not anticipated the low cigs for vsbys Monday morning as we experience this am. && .HYDROLOGY... Issued at 321 AM CDT Sun Jul 18 2021 Minor to moderate flooding continues across many southeast Kansas streams/rivers, including the Verdigris, Fall, and Neosho rivers, due to very heavy rainfall since last Thursday. Fortunately, the threat for widespread heavy rainfall in those basins is lessening, easing additional flooding concerns. Hit-or-miss thunderstorms remain possible through Monday across southern Kansas, and also west of I-135. Pockets of heavy rainfall and associated localized flooding concerns remain possible with anything that develops. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 87 67 86 64 / 20 20 20 0 Hutchinson 87 66 87 63 / 30 20 30 0 Newton 86 65 85 63 / 20 20 20 0 ElDorado 85 66 84 64 / 20 10 10 0 Winfield-KWLD 87 68 85 64 / 20 20 20 0 Russell 89 66 89 63 / 50 30 30 0 Great Bend 87 66 86 63 / 50 30 30 0 Salina 89 66 89 63 / 40 20 20 0 McPherson 87 64 87 62 / 30 20 20 0 Coffeyville 87 68 85 66 / 20 10 20 0 Chanute 86 67 84 66 / 20 10 20 0 Iola 85 66 84 65 / 20 10 20 0 Parsons-KPPF 87 68 85 66 / 20 10 20 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ADK LONG TERM...ADK AVIATION...CWH HYDROLOGY...ADK
Hazardous weather outlook, Jul 18, 4:08 AM CDT, 10 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 408 AM CDT Sun Jul 18 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-190915- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 408 AM CDT Sun Jul 18 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight A few thunderstorms will remain possible today and tonight across southern Kansas, and also west of I-135. While widespread severe weather is not expected, a few strong to severe thunderstorms cannot be ruled out. Pockets of heavy rainfall and localized flooding will accompany these hit-or-miss storms as well. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few thunderstorms will remain possible Monday west of I-135, and also across southeast Kansas. Organized strong to severe storms are not expected. Heat indices will approach 100 degrees toward late week and next weekend. .SPOTTER INFORMATION STATEMENT... Reports of heavy rainfall, flooding, and severe weather are always appreciated. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jul 18, 1:33 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Wichita KS 133 PM CDT Sun Jul 18 2021 KSZ047-181900- Barton KS- 133 PM CDT Sun Jul 18 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southwestern Barton County in central Kansas... * Until 200 PM CDT. * At 130 PM CDT...National Weather Service Doppler radar was tracking a strong thunderstorm with locally heavy rainfall over Shaffer... moving south southeast at 30 mph. wind gusts up to 40 mph will be possible with this storm. * Locations impacted include... Pawnee Rock and Albert. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && LAT...LON 3849 9903 3826 9881 3826 9903 TIME...MOT...LOC 1832Z 342DEG 27KT 3849 9909 HAYES
Special weather statement, Jul 18, 2:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 213 PM CDT Sun Jul 18 2021 KSZ047-181930- Barton KS- 213 PM CDT Sun Jul 18 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southwestern Barton County in central Kansas... * Until 230 PM CDT. * At 211 PM CDT...National Weather Service Doppler radar was tracking a strong thunderstorm with locally heavy rainfall west of Pawnee Rock, or 7 miles northeast of Larned...moving south at 30 mph. hail up to the size of peas..and wind gusts up to 40 mph will be possible with this storm. * Locations impacted include... Pawnee Rock. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3840 9903 3826 9893 3826 9903 TIME...MOT...LOC 1912Z 339DEG 27KT 3828 9902 HAYES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:05 PM CDT | River Flood Warning | ICT | Montgomery | 44 hr |
| Jul 17, 7:18 PM CDT | Special Weather Statement | ICT | Sumner | 27 min |
| Jul 17, 7:25 PM CDT | Special Weather Statement | ICT | Sumner | 35 min |
| Jul 17, 8:00 PM CDT | Special Weather Statement | ICT | Sumner | 60 min |
| Jul 18, 1:33 PM CDT | Special Weather Statement | ICT | Barton | 27 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.